Alert archive / Pennsylvania / Wind Advisories in 2007

Wind Advisory 6, NWS State College, PA

December 23, 200733 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Dec 23, 2007, 3:39 AM EST for 33 counties in Pennsylvania. It took effect at Dec 23, 2007, 12:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2007, 3:39 AM EST (08:39 UTC)
In effect from
Dec 23, 2007, 12:00 PM EST
Expired
Dec 23, 2007, 8:40 PM EST
In force
9 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2007-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2007-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 230839
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
339 AM EST SUN DEC 23 2007

...STRONG WINDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

.A SHARP COLD FRONT WILL CROSS PENNSYLVANIA LATER THIS MORNING AND
THIS AFTERNOON. STRONG TO POTENTIALLY DAMAGING WIND GUSTS MAY
IMMEDIATELY PRECEDE AND FOLLOW THE PASSAGE OF THE FRONT...AS WIND
SPEEDS GREATER THAN 60 MPH JUST A FEW THOUSAND FEET ABOVE THE
GROUND MAY MIX TO THE GROUND ALONG AND BEHIND THE FRONT. THE
SHOWERS COULD BRING SOME HIGH WINDS TO THE SURFACE. A SEVERAL HOUR PERIOD
OF STRONG GUSTY IS EXPECTED AFTER THE FRONT MOVES TO OUR EAST.

PAZ024-033-231645-
/O.UPG.KCTP.HW.A.0001.071223T1700Z-071224T0300Z/
/O.NEW.KCTP.HW.W.0002.071223T1700Z-071224T0700Z/
CAMBRIA-SOMERSET-
339 AM EST SUN DEC 23 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

HIGH WINDS ARE EXPECTED TODAY AND THIS EVENING. WINDS TO NEAR 60
MPH ARE POSSIBLE...MAINLY BEHIND THE COLD FRONT AND IN THE HIGHER
ELEVATIONS OF CAMBRIA AND SOMERSET COUNTIES. THE HIGH WIND WARNING
IS MAINLY FOR LOCATIONS OVER 1500 FEET IN ELEVATION.

LOWER ELEVATIONS SHOULD SEE WIND GUSTS MAINLY IN THE 35 TO 55 MPH
RANGE. THE STRONGEST WINDS ARE MOST LIKELY AFTER THE FRONTAL
PASSAGE.


STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE PALES AND
OTHER LOSE ITEMS TO INCLUDE HIGH PROFILE CHRISTMAS LAWN
DECORATIONS. HIGH WINDS CAN ALSO DOWN LIMBS AND WIRES CAUSING
SPORADIC POWER OUTAGES.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER
LINES AND DAMAGE SOME STRUCTURES.

$$

PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-
049>053-056>059-063>066-231645-
/O.UPG.KCTP.HW.A.0001.071223T1700Z-071224T0300Z/
/O.NEW.KCTP.WI.Y.0006.071223T1700Z-071224T0700Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
339 AM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS ARE EXPECTED MAINLY ALONG AND AFTER THE PASSAGE OF
THE COLD FRONT. WIND GUSTS OF 35 TO 55 MPH ARE POSSIBLE.

STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE PALES AND
OTHER LOSE ITEMS TO INCLUDE HIGH PROFILE CHRISTMAS LAWN
DECORATIONS. HIGH WINDS CAN ALSO DOWN LIMBS AND WIRES CAUSING
SPORADIC POWER OUTAGES.


A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$
5 follow-up statements
000 
WWUS71 KCTP 231559
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1059 AM EST SUN DEC 23 2007

...STRONG WINDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

.A SHARP COLD FRONT WILL CROSS PENNSYLVANIA THIS AFTERNOON AND
EARLY THIS EVENING. STRONG TO POTENTIALLY DAMAGING WIND GUSTS WILL
ACCOMPANY THE PASSAGE OF THE FRONT...AS WIND SPEEDS GREATER THAN
60 MPH JUST A FEW THOUSAND FEET ABOVE THE GROUND MAY MIX TO THE
GROUND ALONG AND BEHIND THE FRONT. THE SHOWERS COULD BRING SOME
HIGH WINDS TO THE SURFACE. STRONG GUSTY WINDS ARE EXPECTED TO
CONTINUE FOR A FEW HOURS AFTER THE FRONT MOVES THROUGH.

PAZ024-033-240000-
/O.CON.KCTP.HW.W.0002.071223T1700Z-071224T0700Z/
CAMBRIA-SOMERSET-
1059 AM EST SUN DEC 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. 

WIND GUSTS TO NEAR 60 MPH ARE POSSIBLE...MAINLY BEHIND A COLD
FRONT THAT WILL PASS AROUND 3 OR 4 PM. THE HIGH WIND WARNING IS
MAINLY FOR LOCATIONS OVER 1500 FEET IN ELEVATION...BUT THE LOWER
ELEVATIONS SHOULD SEE GUSTS AS HIGH AS 40 TO 50 MPH AS WELL.

THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL
PASSAGE...WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH
WINDS WILL HAVE GUSTS UP TO 60 MPH. THESE WINDS ARE EXPECTED TO
SUBSIDE AFTER MIDNIGHT.

STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE CANS AND
OTHER LOOSE ITEMS LIKE CHRISTMAS LAWN DECORATIONS. HIGH WINDS CAN
ALSO DOWN LIMBS AND WIRES CAUSING SPORADIC POWER OUTAGES.

$$

PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-
049>053-056>059-063>066-240000-
/O.CON.KCTP.WI.Y.0006.071223T1700Z-071224T0700Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1059 AM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. 

WIND GUSTS UP TO 50 MPH ARE POSSIBLE...MAINLY BEHIND A COLD FRONT
THAT WILL PASS THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING.
THE HIGHER ELEVATIONS SHOULD HAVE THE HIGHEST GUSTS THIS AFTERNOON.
BUT...ANY LOCATIONS WITH THUNDERSTORMS COULD ALSO GET HIGH GUSTS.

THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL
PASSAGE...WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH
WINDS WILL HAVE GUSTS AS HIGH AS 50 MPH AT TIMES. THESE WINDS ARE
EXPECTED TO SUBSIDE AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

DANGELO
000 
WWUS71 KCTP 232042
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EST SUN DEC 23 2007

...STRONG WINDS WILL AFFECT THE AREA THROUGH LATE EVENING...

.A SHARP COLD FRONT WILL CROSS PENNSYLVANIA THIS AFTERNOON AND
EARLY THIS EVENING. STRONG TO POTENTIALLY DAMAGING WIND GUSTS
WILL ACCOMPANY THE PASSAGE OF THE FRONT...AS WIND SPEEDS GREATER
THAN 60 MPH JUST A FEW THOUSAND FEET ABOVE THE GROUND MAY MIX TO
THE GROUND ALONG AND BEHIND THE FRONT. THE SHOWERS COULD BRING
SOME HIGH WINDS TO THE SURFACE. STRONG GUSTY WINDS ARE EXPECTED
TO CONTINUE FOR A FEW HOURS AFTER THE FRONT MOVES THROUGH.

PAZ018-019-025>028-034>036-049>053-056-063-064-240700-
/O.UPG.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/
/O.EXA.KCTP.HW.W.0002.000000T0000Z-071224T0700Z/
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-PERRY-CUMBERLAND-ADAMS-
341 PM EST SUN DEC 23 2007

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM EST MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

WIND GUSTS UP TO 60 MPH ARE POSSIBLE...MAINLY BEHIND A COLD FRONT
THAT WILL PASS THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING.
THE HIGHER ELEVATIONS SHOULD HAVE THE HIGHEST GUSTS THIS
AFTERNOON. BUT...ANY LOCATIONS WITH THUNDERSTORMS COULD ALSO GET
HIGH GUSTS.

THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE...
WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL
HAVE GUSTS AS HIGH AS 60 MPH AT TIMES. THESE WINDS ARE EXPECTED TO
SUBSIDE AFTER MIDNIGHT.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER
LINES AND DAMAGE SOME STRUCTURES.

$$

PAZ024-033-240700-
/O.CON.KCTP.HW.W.0002.000000T0000Z-071224T0700Z/
CAMBRIA-SOMERSET-
341 PM EST SUN DEC 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. 

WIND GUSTS TO NEAR 60 MPH WILL OCCUR. THE STRONGEST WINDS WILL
LIKELY BE AFTER THE FRONTAL PASSAGE... WHEN THE WINDS SWITCH TO
THE WEST. THESE 20 TO 30 MPH WINDS WILL HAVE GUSTS UP TO 60 MPH.
THESE WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT.

STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE CANS AND
OTHER LOOSE ITEMS LIKE CHRISTMAS LAWN DECORATIONS. HIGH WINDS CAN
ALSO DOWN LIMBS AND WIRES CAUSING SPORADIC POWER OUTAGES.

$$

PAZ004>006-010>012-017-037-041-042-045-046-057>059-065-066-240700-
/O.CON.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
341 PM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. 

WIND GUSTS UP TO 50 MPH ARE POSSIBLE...MAINLY BEHIND A COLD FRONT
THAT WILL PASS THROUGH LATE THIS AFTERNOON AND EARLY THIS
EVENING. THE HIGHER ELEVATIONS SHOULD HAVE THE HIGHEST GUSTS THIS
AFTERNOON. BUT...ANY LOCATIONS WITH THUNDERSTORMS COULD ALSO GET
HIGH GUSTS.

THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE...
WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL
HAVE GUSTS AS HIGH AS 50 MPH AT TIMES. THESE WINDS ARE EXPECTED
TO SUBSIDE AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

DEVOIR/MARTIN
000 
WWUS71 KCTP 232053
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EST SUN DEC 23 2007

...STRONG WINDS WILL AFFECT THE AREA THROUGH LATE EVENING...

.A SHARP COLD FRONT WILL CROSS PENNSYLVANIA THIS AFTERNOON AND
EARLY THIS EVENING. STRONG TO POTENTIALLY DAMAGING WIND GUSTS
WILL ACCOMPANY THE PASSAGE OF THE FRONT...AS WIND SPEEDS GREATER
THAN 60 MPH JUST A FEW THOUSAND FEET ABOVE THE GROUND MAY MIX TO
THE GROUND ALONG AND BEHIND THE FRONT. THE SHOWERS COULD BRING
SOME HIGH WINDS TO THE SURFACE. STRONG GUSTY WINDS ARE EXPECTED
TO CONTINUE FOR A FEW HOURS AFTER THE FRONT MOVES THROUGH.

PAZ057>059-065-066-240700-
/O.UPG.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/
/O.EXA.KCTP.HW.W.0002.000000T0000Z-071224T0700Z/
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
353 PM EST SUN DEC 23 2007

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM EST MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

WIND GUSTS BETWEEN 50 AND 60 MPH ARE POSSIBLE...MAINLY BEHIND A COLD
FRONT THAT WILL PASS THROUGH LATE THIS AFTERNOON AND EARLY THIS
EVENING. THE HIGHER ELEVATIONS SHOULD HAVE THE HIGHEST GUSTS THIS
AFTERNOON. BUT...ANY LOCATIONS WITH THUNDERSTORMS COULD ALSO GET
HIGH GUSTS.

THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE...
WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL
HAVE GUSTS AS HIGH AS 60 MPH AT TIMES. THESE WINDS ARE EXPECTED
TO SUBSIDE AFTER MIDNIGHT.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER
LINES AND DAMAGE SOME STRUCTURES.

$$

PAZ018-019-024>028-033>036-049>053-056-063-064-240700-
/O.CON.KCTP.HW.W.0002.000000T0000Z-071224T0700Z/
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
353 PM EST SUN DEC 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. 

WIND GUSTS TO NEAR 60 MPH WILL OCCUR. THE STRONGEST WINDS WILL
LIKELY BE AFTER THE FRONTAL PASSAGE... WHEN THE WINDS SWITCH TO
THE WEST. THESE 20 TO 30 MPH WINDS WILL HAVE GUSTS UP TO 60 MPH.
THESE WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT.

STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE CANS AND
OTHER LOOSE ITEMS LIKE CHRISTMAS LAWN DECORATIONS. HIGH WINDS CAN
ALSO DOWN LIMBS AND WIRES CAUSING SPORADIC POWER OUTAGES.

$$

PAZ004>006-010>012-017-037-041-042-045-046-240700-
/O.CON.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
353 PM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. 

WIND GUSTS UP TO 50 MPH ARE POSSIBLE...MAINLY BEHIND A COLD FRONT
THAT WILL PASS THROUGH LATE THIS AFTERNOON AND EARLY THIS
EVENING. THE HIGHER ELEVATIONS SHOULD HAVE THE HIGHEST GUSTS THIS
AFTERNOON. BUT...ANY LOCATIONS WITH THUNDERSTORMS COULD ALSO GET
HIGH GUSTS.

THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE...
WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL
HAVE GUSTS AS HIGH AS 50 MPH AT TIMES. THESE WINDS ARE EXPECTED
TO SUBSIDE AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

DEVOIR/MARTIN
000 
WWUS71 KCTP 232323
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
623 PM EST SUN DEC 23 2007

...STRONG WINDS WILL AFFECT THE AREA THROUGH LATE EVENING...

.GUSTY WINDS BEHIND A COLD FRONT WILL CONTINUE ACROSS THE AREA
THIS EVENING. SOME GUSTS COULD EXCEED 45 MPH.

PAZ018-019-024>028-033>036-049>053-056>059-063>066-240700-
/O.CAN.KCTP.HW.W.0002.000000T0000Z-071224T0700Z/
/O.EXA.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
623 PM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT UNTIL 2 AM EST MONDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EST MONDAY. THE HIGH
WIND WARNING HAS BEEN CANCELED. 

THE HIGH WIND WARNING HAS BEEN CANCELED AS THE HIGH WINDS
RESPONSIBLE FOR SEVERAL DOWNED TREES AND POWER LINES HAVE
DECREASED. GUSTY WINDS...HOWEVER...WILL CONTINUE THROUGH THE LATE 
EVENING HOURS. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED WITH
WIND GUSTS POTENTIALLY EXCEEDING 45 MPH.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

PAZ004>006-010>012-017-037-041-042-045-046-240700-
/O.CON.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
623 PM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. 

GUSTY WINDS WILL CONTINUE THROUGH THE LATE EVENING HOURS BEHIND A
STRONG COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED
WITH WIND GUSTS POTENTIALLY EXCEEDING 45 MPH.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

DEVOIR
000 
WWUS71 KCTP 240140
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
840 PM EST SUN DEC 23 2007

...GUSTY WINDS WILL CONTINUE OVERNIGHT...

.GUSTY WINDS WILL CONTINUE OVERNIGHT...WITH WEST WINDS GUSTING TO
25 TO 35 MPH THROUGHOUT THE NIGHT. HOWEVER...THE THREAT FOR STRONG
AND POTENTIALLY DAMAGING WINDS HAS DIMINISHED.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-240245-
/O.CAN.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
840 PM EST SUN DEC 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELED THE
WIND ADVISORY. 

THE COLD FRONT RESPONSIBLE FOR THIS AFTERNOON AND EVENINGS STRONG
AND GUSTY WINDS HAS PUSHED EAST OF THE AREA. WINDS WILL CONTINUE
TO BE GUSTY OVERNIGHT...AT TIMES GUSTING TO 25 TO 35 MPH.  HOWEVER...
THE THREAT FOR STRONG WINDS HAS DIMINISHED...AND THE WIND ADVISORY
HAS BEEN CANCELED.

$$

DEVOIR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:13 AM EST, 26 minutes earlier.

Area forecast discussion, Dec 23, 3:13 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 AM EST SUN DEC 23 2007

.SYNOPSIS...

A STRONG COLD FRONT WILL RAIN AND WINDS TODAY. WINDS OVERNIGHT
TONIGHT INTO EARLY CHRISTMAS EVE. THE LARGE SCALE PATTERN THEN SHOWS
A SERIES OF STRONG PACIFIC WAVES DROPPING INTO THE WESTERN US AND
HEIGHTS BUILDING OVER OUR REGION. ANTICYCLONES WILL DOMINATE OUR
WEATHER FOR MOST OF THE COMING WEEK.

&&

.NEAR TERM /UNTIL 11 AM THIS MORNING/...

EXPOSED AREAS WILL BE BREEZY THIS MORNING. PROTECTED VALLEY
LOCATIONS SHOW CALM CONDITIONS WHICH SHOULD ERODE LATER THIS
MORNING. TEMPERATURES SHOULD RISE INTO THE 40S LATER THIS MORNING.
A STRONG COLD FRONT TO OUR WEST WILL INCREASE THE CHANCE OF
SHOWERS IN WESTERN AREAS BETWEEN 9 AND 11 AM.

FOG AND PERIOD OF DRIZZLE ARE POSSIBLE IN EASTERN AREAS THROUGH
8-10 AM.

THE THREAT OF LIGHT PASSING SHOWERS WILL INCREASE OVER EASTERN
AREAS AS WILL THE SOUTH-SOUTHEASTERLY WINDS. TEMPERATURES COULD
RISE TO NEAR 50 BY LATE MORNING IN SOME LOCATIONS.

&&

.SHORT TERM /11 AM THIS MORNING THROUGH 6 PM MONDAY/...

AS THE STRONG FRONT MOVES ACROSS THE REGION FROM WEST TO
EAST...THE SOUTHEASTERLY WINDS WILL INCREASE. THERE COULD BE SOME
GUSTS TO NEAR 30 MPH LATER THIS MORNING AND EARLY AFTERNOON. MOST
AREAS AHEAD OF THE FRONT WILL SEE ONLY PATCH SHOWERS. TEMPERATURES
WILL MAINLY BE IN THE 40S BUT COULD RISE TO THE 50S JUST AHEAD OF
THE STRONGER SHOWERS AND THE COLD FRONT.

A BAND OF STRONG RAIN SHOWERS...AND PERHAPS AN ISOLATED
THUNDERSTORM..WILL MOVE FROM WEST TO EAST ACROSS THE STATE LATE THIS
MORNING AND THIS AFTERNOON. A FEW HOURS OF MODERATE RAIN IS
EXPECTED. A FEW THUNDERSTORMS COULD BRING SOME STRONG WINDS TO THE
SURFACE. MOST AREAS WILL SEE 0.5 TO 1 INCH OF RAINFALL MAINLY WITH
SHOWERS JUST AHEAD...ALONG AND BEHIND THE COLD FRONT.

COLD AIR WILL RUSH IN BEHIND THE FRONT THIS AFTERNOON IN THE WEST
AND THIS EVENING IN THE EAST. RESIDUAL SHOWERS SHOULD TURN TO SNOW
SHOWERS IN THE WEST. IT WILL TURN SHARPLY COLDER THIS AFTERNOON AND
TONIGHT. THERE WILL BE STRONG GUSTY WINDS. SOME OF THE RIDGE TOPS
COULD SEE WIND GUSTS OVER 60 MPH LATER THIS EVENING. MOST AREAS WILL
SEE THE POTENTIAL FOR ADVISORY CATEGORY WINDS WITH GUSTS IN THE 30
TO 40 MPH RANGE.

WE CUT THE PRECIPITATION OFF FAST THIS EVENING. THE SREF PLUMES
SHOW MOST MEMBERS WITH THE RAIN OVER BY 2100 UTC. MOST SHOW SOME
SNOW IN WESTERN AREAS WITH A CHANCE OF SNOW SHOWERS IN CENTRAL
AREAS. MOST AREAS SHOULD SEE ONLY SPRINKLES OR FLURRIES
OVERNIGHT...EXCEPT FOR SNOW SHOWER PORTIONS OF NW PA AND THE
HIGHER ELEVATIONS OF THE WESTERN MOUNTAINS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

CHRISTMAS EVE SHOULD BE A BREEZY DAY WITH SEASONABLE TEMPERATURES.
SNOW SHOWERS ARE POSSIBLE IN THE NORTHWESTERN COUNTIES DURING THE
DAY AND INTO THE EVENING.  THE WINDS SHOULD SLOWLY DIMINISH IN THE
EVENING.

HIGH PRESSURE SHOULD DOMINATE CHRISTMAS DAY WITH PARTLY SUNNY SKIES.
TEMPERATURES MAINLY IN THE 30S AND 40S.

THE HIGH PRESSURE WHICH WILL PROVIDE THE QUIET WEATHER FOR CHRISTMAS
SHOULD DRIFT TO OUR EAST ALLOWING A WEAKENING PACIFIC FRONT INTO THE
REGION WED-THUR. THIS COULD TRIGGER SOME LIGHT SNOW OR SNOW AND RAIN
ACTIVITY. PRECIPITATION IN IN ABOUT 40 PERCENT OF THE ENSEMBLE
MEMBERS.

HIGH PRESSURE RAPIDLY BUILDS IN THU-FRI SO THESE TWO DAYS SHOULD BE
RELATIVELY QUITE WEATHER WISE.

THE NEXT BEST CHANCE OF RAIN OR SNOW AND RAIN IN THE ENSEMBLES IS
FOR THE WEEKEND. MOST MEMBERS SHOW SOME CHANCE OF PRECIPITATION.
MOST LIKELY SCENARIO IS A LOW MOVING UP FROM THE WEST AND INTO THE
GREAT LAKES.

TEMPERATURES APPEAR TO BE CLOSE TO NORMAL DURING THE COURSE OF THE
WEEK UNTIL LATE IN THE WEEK WHEN THE ENSEMBLES HINT AT SLIGHTLY
ABOVE NORMAL TEMPERATURES AHEAD OF THE POTENTIAL RAIN OR RAIN/SNOW
EVENT AROUND THE WEEKEND.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...

RELATIVELY WARMER SOUTHERLY WINDS WILL INCREASE THROUGH MID
MORNING AS A FRONT APPROACHES THE AREA. NEAR THE SURFACE...
SOUTHEAST WINDS WILL KEEP COOLER AIR TRAPPED SO LLWS WILL BE
COMMON. WINDS FROM 170-180 DEGREES UP TO 40KTS ARE POSSIBLE FROM
FL020 AND UP OVERNIGHT. THESE WINDS WILL MIX DOWN DURING THE DAY
SUNDAY AS THE FRONT APPROACHES MAKING FOR QUITE A TURBULENT DAY.

IFR CLOUDS WILL CONTINUE OVERNIGHT AS LOW LEVEL MOIST AIR IS
TRAPPED UNDER THE BRISK WINDS ALOFT. ALSO...AS MILDER AIR DOES
MAKE ITS WAY TO THE SURFACE...IT WILL OVERRUN LINGERING SLEET AND
SNOW COVER. FOG IS POSSIBLE OVER THE HIGHER ELEVATION FIELDS.

MOST OF THE RAIN ON SUNDAY SHOULD BE CONFINED TO THE FEW HOURS
CLOSEST TO THE COLD FRONTAL PASSAGE...WHICH SHOULD BE AROUND
18-19Z IN THE WEST AND 22-23Z IN THE FAR EASTERN COS.

BEHIND THE FRONT LATER SUN INTO SUN NIGHT...THE SFC WINDS WILL
TURN WESTERLY...INCREASE AND BECOME QUITE GUSTY. THE WESTERLY
UPSLOPE FLOW WILL KEEP LOWER CIGS AND PERHAPS SOME -SHSN IN THE
HIGHER TERRAIN SITES OF KBFD/KJST BUT REMAINDER OF CWA WILL
TRANSITION BACK TO VFR FOR MONDAY AND TUESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 2 AM EST MONDAY FOR
PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-
049>053-056>059-063>066.
HIGH WIND WARNING FROM NOON TODAY TO 2 AM EST MONDAY FOR
PAZ024-033.

&&

SYNOPSIS...GRUMM
NEAR TERM...RXR
SHORT TERM...GRUMM
LONG TERM...GRUMM
AVIATION...RXR
Hazardous weather outlook, Dec 23, 3:24 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
324 AM EST SUN DEC 23 2007

PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-240830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
324 AM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024-033-240830-
CAMBRIA-SOMERSET-
324 AM EST SUN DEC 23 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:28 PM ESTHigh Wind WatchCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more6 hr
Dec 23, 3:39 AM ESTHigh Wind WarningCTPAdams, Bedford, Blair, Cambria, Centre, Columbia and 17 more15 hr

Nearby

Wind Advisories in Pennsylvania, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.